Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 24, 2001, 4:05 PM EDT for Oxford County, Maine; Coos County, New Hampshire. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 24, 2001, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 24, 2001, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Oxford County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 140 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.1 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS51 KGYX 242005 SVRGYX MEC017-NHC007-242030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 405 PM EDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE NORTHWESTERN OXFORD COUNTY IN WESTERN MAINE * UNTIL 430 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF WILSONS MILLS...OR ABOUT 19 MILES EAST OF COLEBROOK...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OVER RURAL NORTHERN OXFORD COUNTY AT 420 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4511 7107 4492 7116 4487 7083 4517 7087
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:02 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 24, 2:02 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 202 PM EDT TUE JUL 24 2001 .DISC...SCAT SHRA/TSRA CONTINUE TO DVLP IN ADVC OF SFC FRNT AND IN RESPONSE TO DAYTIME HTG. A FEW CELLS MAY CONTAIN STRNG WNDS AND HAIL THRU THE EVENING HOURS AND WILL CONTINUE TO MNTION THE POTENTIAL IN NEW PUBLIC PKGE. 2NDRY FRONT DROPS S ACRSS FA LATE WED/WED NGHT WTH BEST CHC OF A SHRA CONFINED TO HIGHER TERRAIN OF NRTHRN NH AND WSTRN ME. ALTHO WE WIL BE A BIT DRIER ON WED FOLLOWING 1ST FROPA...NOTICEABLY COOLER AIR AND NEGATIVE TEMP DEPARTURES WON'T ARRIVE UNTIL 2NDRY CROSSES FA. SUM CLOUD SHUD LINGER ACRSS AREA ON THU IN ASSC WTH 2NDRY FRONT WTH CLRING FROM N TO S AS SFC HI NOSES SE INTO REGION. .CSTAL WTRS...BASED ON LATEST BUOYS AND 12Z NUMERICALS I XPC WNDS TO REMAIN AT OR NR SCA ACRSS THE WATERS THROUGH THE EVENING HOURS. THEN WNDS/SEAS SHUD SETTLE DWN BLO SCA FOR REMAINDER OF THE SHRT TERM. WRKZZFP/CWF AVBL ON "A" .GYX... ME...SCA. NH...SCA.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:30 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 45 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2001Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.